PubMed · 1996 · 41 citations · 9 references
MedicineDermatologyInternal MedicineDermatopathologyRheumatologyVascular SurgeryInterferon-based TherapyNecrosisDigital IschemiaInterferon-mediated PathologyVascular Necrosis
We report two patients treated with interferon-alpha who developed Raynaud's phenomenon followed by multiple digital necrosis. Arteriography of the legs revealed diffuse distal narrowing. Histological examination of the resected tissue showed ischaemic necrosis within the dermis and subcutaneous tissue without vasculitis. Resolution of the symptoms was observed when interferon-alpha was withdrawn. Since other causes of Raynaud's phenomenon and digital necrosis were ruled out, a drug cause is likely. Raynaud's phenomenon should be looked for in patients treated with interferon-alpha. If present, immediate withdrawal of the drug is required.
9
Exacerbation of symptoms of autoimmune disease in patients receiving alpha-interferon therapy
Kevin C. Conlon, Walter J. Urba, John W. Smithii et al. · Cancer · 1990 · 298 citations
F Cozzolino, Maria Gabriella Torcia, Maria Lucibello et al. · Journal of Clinical Investigation · 1993 · 89 citations · Full text